MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Unintended Ejection (1234); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned dry, in a cartridge case.Visual inspection found no visible damage to the lens.There was residue on the lens.No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated a 13.2mm micl13.2 implantable collamer lens, -11.5 diopter, deployed prematurely and was defective.There was no patient contact or injury and the backup lens was used.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated the surgeon loaded and was priming the lens before injecting and the lens prematurely deployed.There was no patient contact.The surgeon was not sure if the lens was damaged so he loaded and implanted the backup lens, which was implanted with no problem.The patient is doing well.The reporter indicated there was no issue with the lens or injection system and was most likely due to a user error.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8471403
Report Number2023826-2019-00507
Device Sequence Number1104045
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public00841542103329
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK